Hail, Caddo
- When
- April 24, 8:50 PM CST
- Where
- Caddo County, 0.58 mi W of Vivian
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.870, -93.990
Golfball sized hail was reported in Vivian, Louisiana.
West southwest flow aloft with embedded disturbances in this flow allowed for vigorous thunderstorm growth across Central and North Central Texas during the afternoon hours of April 24th. A warm front that was nearly stationary across North Texas into West Central Louisiana began moving north during the late afternoon and evening hours, allowing for a warm sector airmass to move into the entire…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
West southwest flow aloft with embedded disturbances in this flow allowed for vigorous thunderstorm growth across Central and North Central Texas during the afternoon hours of April 24th. A warm front that was nearly stationary across North Texas into West Central Louisiana began moving north during the late afternoon and evening hours, allowing for a warm sector airmass to move into the entire region. Moderate instability, strong deep layer shear and high lapse rates resulted in multiple modes of strong to severe thunderstorms across Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 6:38 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 738 PM CDT FRI APR 24 2015 .AVIATION... FOR THE 25/00Z TAFS...A WIDE RANGE OF CIGS IN PLACE TO START THIS TAF PERIOD WITH A WARM FRONT STRADDLING THE AR/LA BORDER AND THEN SNAKING BACK NWWRD OVER EXTREME NE TX. THIS IS RESULTING IN LIFR CIGS AND VSBYS AT TXK/ELD NORTH OF THE WARM FRONT WHILE MVFR/LOW VFR CIGS ARE SEEN FARTHER SOUTH AT OUR REMAINING TAF SITES. A LINE OF STRONG CONVECTION IS NOTED NEAR TXK EXTENDING SWWRD ALONG I-30 AS A MORE INTENSE LINE OF STORMS REMAINS TO OUR WEST NEAR THE DFW METROPLEX. AVIATION CONCERNS ARE NUMEROUS WITH THESE STORMS THIS EVENING TO INCLUDE SEVERE TURBULENCE...MIXED ICING...AND FREQUENT LIGHTNING. WINDS ARE VEERING OFF THE DECK WITH MOSTLY S/SE WINDS AT THE SFC AND BECOMING MORE W/SW ALOFT...SPEEDS NEAR AREAS OF CONVECTION MAY EXCEED 50 KTS AT THE SFC. CONDITIONS WILL SLOWLY IMPROVE AFTER MIDNIGHT THROUGH THE MORNING HOURS ON SATURDAY AS CONVECTION MOVES EAST AND GRADUAL CLEARING OCCURS FROM W TO E. /19/ && .PREV DISCUSSION... /ISSUED 507 PM CDT FRI APR 24 2015/ UPDATE... JUST SENT OUT A QUICK UPDATE TO INCLUDE TORNADO WATCH 103 THROUGH 10 PM TONIGHT. STORMS TO DEVELOP ALONG AND SOUTH OF A BAROCLINIC ZONE ORIENTED EAST TO WEST MAINLY ACROSS THE INTERSTATE 20 CORRIDOR. DAMAGING WINDS...HEAVY RAIN...HAIL...AND ISOLATED TORNADOES POSSIBLE. /05/ PREV DISCUSSION... /ISSUED 326 PM CDT FRI APR 24 2015/ DISCUSSION... LATEST SFC ANALYSIS SHOWING A DEEPENING SFC LOW ACROSS SE CO INTO SW KS WITH A DRYLINE ACROSS THE TX/OK PNDL INTO W TX. A SOUTHEAST FLANKING WARM FRONT EXTENDED FROM THE SFC LOW AND SNAKED SOUTH AND EAST INTO CENTRAL OK TO JUST SOUTH OF DFW TO NEAR TYR TO ESF. THIS WARM FRONT HAS MOVED VERY LITTLE TODAY ACROSS S/CENTRAL LA BUT HAS SHOWN A GREATER TENDENCY TO MOVE NORTHWARD INTO NORTH CENTRAL TEXAS OVER THE LAST COUPLE HOURS. CLOUD COVER REMAINS VERY THICK AND ITS THIS CLOUD COVER THAT HAS TEMPERED DAYTIME HIGH TEMPS TODAY. ITS ALSO THIS CLOUD COVER THAT HAS NOT ALLOWED FOR MUCH IN THE WAY OF INSTABILITY. LATEST MESOANALYSIS ONLY SHOWING CAPE VALUES NEAR 1000J/KG ALONG AND SOUTHWEST OF THE SLOWLY RETURNING NORTHWARD WARM FRONT. SUPERCELL THUNDERSTORM THAT FORMED SOUTH OF OUR AREA EARLIER TODAY FORMED ALONG THE WARM FRONT AND THE BEST UPPER LEVEL SUPPORT WHICH IS MEAGER AT BEST...EXISTS OUT WEST WHERE TORNADO WATCH #100 WAS JUST ISSUED FOR PORTIONS OF CENTRAL AND N TX. THE LATEST WRF OUTPUT HAS SHOWN A TENDENCY TO LIFT THE WARM FRONT TOO FAR NORTH AND THUS ITS SOLUTION WAS DISCOUNTED. HAVE INSTEAD GONE WITH A MODEL BLEND OF THE HRRR FOR THE VERY SHORT TERM...FOLLOWED BY A GFS/ECMWF BLEND BEYOND TONIGHT. HAVING SAID THAT...THE LATEST HRRR SHOWS CONVECTION DEVELOPING RAPIDLY NEAR AND NORTH OF THE I-20 CORRIDOR OF N TX LATER THIS EVENING WITH SOME OF THESE STORMS LIKELY EXHIBITING DISCRETE CHARACTERISTICS AS THEY MOVE EASTWARD INTO OUR NW ZONES. SOME OF THIS STRONG/SEVERE CONVECTION COULD EVENTUALLY MOVE ITS WAY INTO NW LA LATE THIS EVENING/OVERNIGHT BUT THE EVENTUAL STORM MODE SHOULD BE FOR A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION...RAPIDLY EXPANDING AND SPREADING SOUTH AND EAST THROUGH THE NIGHT. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE TO BE A THREAT...WITH THE TORNADIC THREAT LIKELY ORIENTED NEAR WHERE THE WARM FRONT SETS UP LATER THIS EVENING...SOMEWHERE ACROSS NE TX INTO WEST CENTRAL OR NORTHWEST LOUISIANA. THE LEAD SHORTWAVE EJECTS NORTHWARD INTO THE CENTRAL PLAINS OVERNIGHT TONIGHT WITH NEAR ZONAL FLOW IN ITS WAKE SETTING UP ACROSS THE SOUTHERN PLAINS. THIS SHOULD RESULT IN A MUCH DRIER DAY ON SATURDAY BUT A STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE REGION AS WELL. STRONG SOUTHWEST WINDS AND EVENTUAL SUNSHINE WILL ALLOW FOR SFC TEMPS TO WARM WELL INTO THE 80S ON SAT AS WELL AS SUN WITH SOME LOCATIONS LIKELY FLIRTING WITH THE 90 DEGREE MARK. MOISTURE BEGINS TO RETURN QUICKLY BACK INTO THE REGION FROM THE SOUTH DURING THE DAY SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER UPPER TROUGH DIGS INTO THE SOUTHWEST CONUS AND CUTS OFF ACROSS THE FOUR CORNERS REGION LATE SUNDAY NIGHT. THIS RETURNING MOISTURE AND INSTABILITY WILL LIKELY RESULT IN ANOTHER RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS OUR REGION MONDAY INTO MONDAY NIGHT WITH THE UPPER TROUGH ONLY MAKING SLOW EASTWARD PROGRESS INTO CENTRAL OK BY TUE. THE GOOD NEWS IS BY THIS TIME...WE SHOULD BEGIN TO SEE DRY SLOTTING ALONG THE SOUTHERN FLANK OF THE CLOSED LOW WHICH SHOULD RESULT IN DRIER CONDITIONS TUESDAY AND ESPECIALLY WEDNESDAY THROUGH THE END OF THE WORK WEEK AS AS UPPER LEVEL RIDGING BEGINS TO TAKE OVER FROM THE WEST. PRELIMS TO FOLLOW...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 89 64 89 / 60 20 0 10 MLU 70 87 66 87 / 60 30 10 10 DEQ 62 86 51 85 / 80 10 0 10 TXK 68 87 60 85 / 80 10 0 10 ELD 68 85 60 84 / 60 20 0 10 TYR 69 89 63 88 / 60 10 0 10 GGG 68 88 63 88 / 60 10 0 10 LFK 70 89 65 89 / 60 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 AM CDT FRI APR 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1047 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME DISCRETE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO THREE INCHES ACROSS THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND OVERNIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL IDABEL 33.90N 94.82W
04/24/2015 E0.75 INCH MCCURTAIN OK BROADCAST MEDIA
&&
EVENT NUMBER SHV1500352
MMAYEAUXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT FRI APR 24 2015
ARZ059>061-070-071-TXZ097-112-250130-
NEVADA AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
CASS TX-BOWIE TX-
739 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MILLER...SOUTHEASTERN LITTLE
RIVER...SOUTHERN NEVADA...NORTHWESTERN LAFAYETTE...SOUTHERN
HEMPSTEAD...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL
830 PM CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FULTON TO 9 MILES
SOUTH OF MAUD...AND MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...ATLANTA...WAKE VILLAGE...STAMPS...LEWISVILLE...
NASH...QUEEN CITY...REDWATER...FOUKE...EMMET...PERRYTOWN...ROSSTON...
GARLAND...FULTON...WILLISVILLE...BODCAW...BLUFF CITY...MANDEVILLE AND
GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
ARKANSAS AND NORTHEASTERN TEXAS.
LAT...LON 3378 9310 3369 9311 3311 9375 3314 9450
3372 9387 3378 9311
TIME...MOT...LOC 0039Z 268DEG 38KT 3367 9388 3320 9439
13PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 12 E WINNSBORO 32.96N 95.08W
04/24/2015 E60 MPH CAMP TX TRAINED SPOTTER
WINDS ESTIMATED BY STORM SPOTTER.
&&
EVENT NUMBER SHV1500353
13PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST UNION GROVE 32.58N 94.91W
04/24/2015 E60 MPH UPSHUR TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1500354
MMAYEAUXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG WHITE OAK 32.53N 94.86W
04/24/2015 GREGG TX EMERGENCY MNGR
TREES DOWN IN WHITE OAK
&&
EVENT NUMBER SHV1500355
21PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT FRI APR 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG HUGHES SPRINGS 33.00N 94.64W
04/24/2015 CASS TX PUBLIC
FORTY FOOT CREPE MYRTLE LOST THE TOP HALF OF
THE TREE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMThe national radar mosaic for the moment the first event began.
7 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Golfball sized hail was reported in Vivian, Louisiana.
Powerlines were downed east of Hosston, Louisiana.
A tree was downed on powerlines in the Plain Dealing community.
Powerlines were downed in the Shongaloo community.
Powerlines were downed in the community of Shongaloo.
Trees were downed in the Mooringsport community.
An NWS Storm Survey team determined that damage in Claiborne Parish was consistent with that of an EF1 tornado. The tornado first touched down 7 miles east southeast of Haynesville, Louisiana. Damage consisted of numerous trees uprooted and/or snapped. Several trees took out powerlines in the area. One house received major damage as a tree fell on the house. Winds were estimated to be between 95 and 105 mph. The path width was 820 yards wide while the path length was 9.29 miles long.
Trees were snapped and a small tree was uprooted at the corner of Duckwater Landing and Swan Lake.
Trees were downed in the Bernice community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyThe tornado archive for Louisiana, 2015Warnings in Louisiana, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563624, 563638, 563697, 563653, 563654, 563658, 563660, 563683, 564824, 563694.